Jump to content

octreotide


Radha
 Share

Recommended Posts

for those of you who have taken octeotide, did it help you to eat without getting tachy afterwards? i'm getting so bad where i cannot eat even the tiniest amount of food without getting forceful pumping in my head and feeling so terrible and getting headaches, me and my parents are so worried because i'm slowly starving to death coz its so hard to eat, but i dont have problems with actual digestion, just the blood pooling and heartbeat problems, would octreotide maybe help to avoid these symptoms so i can eat more? thanks

radha

Link to comment
Share on other sites

Hi Radha

I am not familiar with octeotide, but I wanted to respond real quick before I'm off to bed -- mainly to bump your post up since it's not gotten any responses. Hopefully someone out there is familiar with this med.

The other reason for answering is to suggest trying a meal replacement drink ( you may have done this already). You can buy them pre-mixed or buy the powder and mix it up in juice, water, milk, etc. They should have a all the essential vitamins, minerals, calories, fat, etc. that you would normally get in eating a nutritious meal. Maybe your heart wouldn't react so badly to something liquid?? Perhaps you could drink these until you find a med to help with blood pooling, etc.

Whenever I eat a high carb meal or give into my craving for a candy bar, I always get those same painful, forceful heartbeats and feel awful afterward.

I'm so sorry to hear your having problems eating anything at all. Have you tried any other meds for blood pooling like proametine or mesotin? ( I know I didn't spell those correctly, sorry :P Well, I hope someone out there if familiar with octeotide and can offer you some guidance, b/c we don't want you getting any skinnier!

Link to comment
Share on other sites

thanks Gena for your concern and for replying, yes i tried the midodrine and it didnt help, but then i tried it years ago and i didnt have as many problems eating as i do now, this has definately gotten worse, i dont know much about the mestinon, i didnt think it was for the forceful beating, i'm not sure whats it for, thanks again

radha

Link to comment
Share on other sites

HI,

I was on the octetride years ago. They put me on it to regulate the dysmotility in my small bowel. But to be honest I could not tolerate the injections. So we stopped it. I really don't think it was helping . I was down to 84 lbs and they put me on TPN. Slowly I was able to eat more and now can eat enough to maintain its just hard. I did not have the tachy after eating I don't think but at that point I was very out of it! One thing that kept me going and eventually I wa able to drink was fruit milkshakes. Jim would make me one everyday and at first he was adding protein powder which is yucky but he snuck it in when he could. Ensure is ok and I drank that. But since mine was more of a digestion problem I am not sure these things will help. But since I did have experience with the octetride I thought I would respond.

Hope I helped and feel free to e-mail me if you want.

Stacey :-)

Link to comment
Share on other sites

Hey,

TPN is Total Parietal Nutrition. After having a naso-gastric tube twice with no help and after they finally found the small bowel dysmotility, with a horrible test, a small bowel manometry they started me on TPN. The put a catheter(i think) in your elbow artery

( again I think) and it feeds up into your heart. Then liquid nutrition is pumped in. I was attached to the pump 24 hrs a day at first and then only at night. I had it about 3 months and went from 84lbs to 114. During that time I slowly started eating little bits again. Before I went on the TPN I was not eating anything. Someone more medical might be able to explain it better. A home health company brought the bags that were attached to the machine every week. It was a picc line that was in my elbow to my heart. It did get infected slightly and had to be removed. A second was placed here at home but it was not done properly, there was to much line and the contractions of my heart actually drew the line in and it was curled around in my atrium. ( I think or something like that) After that the line was removed and I slowly began eating again. I was very very out of it and am not explaining this well. But basically it is a line that is placed through your elbow and into your heart were they pump in nutrition. Still not a great explanation but you get the idea I hope.

Stacey :-)

Link to comment
Share on other sites

Radha

I am sorry I didn't see your post earlier. I don't know that I can help much except to say that I have also had this symptom of my heart beating very very forcefully following a meal. This symptom comes and goes for me. I don't know if it is getting worse for me over time at this point. It was bad for awhile during pregnancy and post partum and then 4 years prior to pregnancy I had it for several months, non-stop it seemed. I also have no gut problems--it is all cardiovascular.

The things that have helped me when I get a flare-up of this have been low dose beta-blockers, high protein, low sugar meals, lots of fluid and salt with my meals, small more frequent meals, especially in the first part of the day.

One thing also that overall I think helped re-set my autonomic system (besides also taking a low dose SSRI) has been walking -- about 30 minutes a day. There is something about that motion that I think really helps b/c I do notice that if I get out of that routine, some of my POTS symptoms get a bit worse again.

Anyway, I hope you soon find something that will give you relief and allow you to eat comfortably.

Katherine

Link to comment
Share on other sites

Radha,

I really hope you can find something to help you eat again! It must be horrible to get tachy and headaches just from eating!

Hang in here,

Lisa :)

Link to comment
Share on other sites

I also have this symptom - I posted about it sometime in Nov/Dec. For some reason it only happened in the afternoons. I would suddenly feel warm, get a pounding headache and my heart would start going nuts. I got great advice from Katherine and Nina at the time. I've reduced carbs somewhat, and try to eat my meals in small stages. So I'l eat veggies, wait an hour, eat the main course, wait another hour, eat some multi-grain bread, etc. I am happy to report that this symptom seems to have almost gone away for me now! So if you haven't tried it already, eating in small amounts (even a few bites at a time) might help...

Link to comment
Share on other sites

thanks to all of you for caring enough to reply, i never eat sugar or caffeine or carbs,and all i can tolerate is a mere 2 or 3 bites at a time without getting symptoms, i'm reluctant to increase my beta blockers since my bp is already very low,but i've never tried any ssri , mainly coz i dont want to have to add yet another med to my long list, and i dont want to take something that is so hard to get off of, and that is addicting, thanks again for all your suggestions, i guess octreotide isnt for me! i value all your input so much, and i always share what i learn with my mom, who is my angel, my best friend, my counselor, my whole life!

she is so glad that i am a part of this group,

radha

Link to comment
Share on other sites

Radha

Just wanted to clarify that SSRI's are not addicting. It is true that you need to taper off slowly after you have been on one. They are considered to be a very safe drug, especially in low levels, for adults. For children and teenagers, I guess there is still question about their efficacy and safety, however.

Good luck with solving your problem.

Katherine

Link to comment
Share on other sites

Radha,

I am so sorry that things haven't been going well for you.

I was on octreotide for about 10 months. I was getting very good results. Then I got gall bladder problems (possibly aggravated by the octreotide) and bad dehydration. I started then taking mestinon and have been very satisfied.

Octreotide is very expensive. The monthly dose can run from $1200-$2800 depending on the strength. My insurance covered it.

Don't give up!

Lois

Link to comment
Share on other sites

Hi Radha,

I'm trying mestinon for some time now. I do have some improvement: being in the car is more comfortable (I don't have the feeling I can fall out every corner we make) and being in my electric cart feels better. BUT I have a lot of stomach problems, bad vision sometimes, muscle movements and something else which I've forgotten right now. I don't have the eating problems like you do so I can't help you with that. I also usually don't have the tachy feeling because of my bb's. I do know that mestinon can slow your hr as well so maybe this could help you. Be careful though, the possible side effects aren't easy to deal with (as is my experience, but remember we all are different and we may react differently). Hope this helped you,

Corina

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...